Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 60, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 26, 2008, 4:18 PM CDT for Franklin County, Jefferson County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2008, 4:18 PM CDT (21:18 UTC)
- Expired
- Mar 26, 2008, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Franklin County, MO, Jefferson County, MO
The radar
The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 262117 SVRLSX MOC071-099-262200- /O.NEW.KLSX.SV.W.0060.080326T2118Z-080326T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 418 PM CDT WED MAR 26 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN EAST CENTRAL MISSOURI JEFFERSON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 500 PM CDT * AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF BEAUFORT...OR 9 MILES SOUTH OF NEW HAVEN...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... UNION... ST. CLAIR... PARKWAY... VILLA RIDGE... LONEDELL... DITTMER... CEDAR HILL... HILLSBORO... ANTONIA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3838 9137 3863 9130 3837 9039 3812 9049 TIME...MOT...LOC 2118Z 287DEG 44KT 3845 9115 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 262134 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 434 PM CDT WED MAR 26 2008 MOC071-099-262200- /O.CON.KLSX.SV.W.0060.000000T0000Z-080326T2200Z/ JEFFERSON MO-FRANKLIN MO- 434 PM CDT WED MAR 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR FRANKLIN AND JEFFERSON COUNTIES... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR UNION...MOVING EAST SOUTHEAST AT 50 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MOSELLE...ROBERTSVILLE...DITTMER AND CEDAR HILL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3838 9137 3863 9130 3837 9039 3812 9049 TIME...MOT...LOC 2134Z 287DEG 44KT 3842 9098 $$ GLASS
000 WWUS53 KLSX 262158 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 459 PM CDT WED MAR 26 2008 MOC071-099-262209- /O.EXP.KLSX.SV.W.0060.000000T0000Z-080326T2200Z/ JEFFERSON MO-FRANKLIN MO- 459 PM CDT WED MAR 26 2008 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND JEFFERSON COUNTIES EXPIRES AT 500 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3838 9137 3863 9130 3837 9039 3812 9049 TIME...MOT...LOC 2159Z 287DEG 44KT 3837 9066 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:59 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 26, 12:59 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1259 PM CDT WED MAR 26 2008 .DISCUSSION... FRONTAL BOUNDARY HAS MADE ITS WAY SOUTH ACROSS MISSOURI AND ILLINOIS AND AS OF 08Z...IT EXTENDED FROM SOUTHEASTERN INDIANA TO SOUTHEAST MO...JUST NORTH OF CGI...THEN WESTWARD INTO FAR SOUTHWESTERN MO. THE FRONT WILL SINK A LITTLE FURTHER BEFORE STALLING OUT ACROSS OUR FAR SOUTHERN COUNTIES. SO MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE PCPN CHANCES WITH THIS BOUNDARY AND QPF AMOUNTS. FOR THIS MORNING...MOISTURE AND INSTABILITY WILL STILL BE SOMEWHAT LIMITED. SO JUST EXPECT SOME SCATTERED SHOWER ACTIVITY ALONG AND NORTH OF THE FRONT DURING THE MORNING HOURS...THEN INCREASE IN COVERAGE THIS AFTERNOON AS MOISTURE AND LIFT INCREASE NORTH OF THE FRONT WITH BEST CHANCES OF PCPN ALONG AND JUST SOUTH OF I-70. DEPENDING ON CLOUD COVER AND FRONTAL POSITION...HIGH TEMPS TO RANGE FROM MID 50S FAR NORTH TO LOWER 60S FAR SOUTH. BY TONIGHT...PCPN CHANCES INCREASE EVEN MORE AS WE SEE A SIGNIFICANT RETURN OF LOW LEVEL MOISTURE ON THE NOSE OF A STRONG LOW LEVEL JET...WITH BEST CHANCES DURING THE OVERNIGHT HOURS TONIGHT AND AGAIN THURSDAY NIGHT. THE LOW LEVEL JET DOES VEER QUICKLY DURING THE OVERNIGHT HOURS TONIGHT...SO EXPECT PCPN TO BE PROGRESSIVE AND SHIFT OFF TO THE EAST FAIRLY RAPIDLY...LIMITING QPF AMOUNTS...THOUGH ISOLATED INCH TO INCH AND A HALF AMOUNTS NOT OUT OF THE QUESTION...ESPECIALLY FOR AREAS EAST OF ST. LOUIS METRO AREA. WITH THE POTENTIAL OF LOCALLY HEAVY RAINFALL STILL EXISTING DURING THIS PERIOD...WILL SEND OUT AN UPDATED HYDROLOGIC OUTLOOK (ESF)...THOUGH CONTINUOUS WIDESPREAD MODERATE TO HEAVY PRECIPITATION IS NOT EXPECTED TO OCCUR...BUT WITH GROUNDS ALREADY SATURATED COULD SEE AN INCREASED THREAT OF FLASH FLOODING WITH SEVERAL ROUNDS OF PCPN DURING THIS PERIOD. PCPN WILL LET UP DURING THE MORNING HOURS ON THURSDAY...BEFORE NEXT ROUND DEVELOPS IN THE AFTERNOON AND PERSISTS DURING THURSDAY NIGHT AS NEXT WAVE RIDES NORTHEASTWARD ALONG FRONTAL BOUNDARY...EVENTUALLY PULLING SYSTEM AWAY FROM AREA BY FRIDAY AFTERNOON. BEYOND THAT EXTENDED GRIDS LOOK GOOD WITH BRIEF BREAK IN PCPN AS NEXT ROUND OF PCPN POSSIBLE SUNDAY THROUGH MONDAY NIGHT...SO NO MAJOR CHANGES MADE. BYRD && .AVIATION... FOR THE 18Z TAFS...STATIONARY FRONTAL BNDRY CURRENTLY OVER SRN PORTIONS OF MO AND IL. STRONG SLY MOIST ADVECTION RIDING OVER BNDRY RESULTING IN ELEVATED TSRA THRU CNTRL AND SRN PORTIONS OF MO. NOTABLE CHANGES IN BEGINNING TO TAF...SCT TSRA EXPECTED AT KCOU BEGINNING OF TAF PERIOD WITH VCTS IN THE AFTN HRS FOR KSTL AND KSUS. MVFR CONDITIONS CAN BE EXPECTED WITH INCLEMENT WEATHER. KUIN SHLD REMAIN WELL N OF CONVECTIVE ACTIVITY AND FRONTAL BNDRY. CURRENT THINKING IS FOR THE POSSIBILITY OF LLWS OVER KSUS AND KSTL AS RESULT OF FRONTAL POSITION SITUATED OVER THE CENTRAL PORTION OF MO...BUT WILL MONITOR AS WEATHER DEVELOPS TOWARDS THE 0Z TAFS. BNDRY LAYER DECOUPLING AND INTENSIFICATION OF THE LLJ ALOFT COULD LEAD TO ADDITIONAL CONDITIONS OF LLWS. AFTER 01Z SHRA WILL REMAIN DOMINANT OVER MOST LOCALES...DISSIPATING THRU THE LATE EVNG INTO EARLY MORNING HRS. ANTICIPATED INCREASING LOW LEVEL MOISTURE WITH INTERMITTANT -DZ TO RESULT IN IFR/VIFR CEILINGS AND VSBYS OVERNIGHT. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 26, 10:08 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1008 AM CDT WED MAR 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1008 AM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE MISSISSIPPI RIVER AT CHESTER IS CURRENTLY AT MODERATE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. A FRONTAL BOUNDARY HAS STALLED ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE DAY AND THUNDERSTORMS LIKELY ACROSS THE AREA TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE HAIL UP TO DIME SIZE AND LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...LEADING TO THE POSSIBILITY OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL REMAIN STALLED ACROSS THE REGION THROUGH FRIDAY. SIGNIFICANT MOISTURE IS EXPECTED TO OVERRUN THIS FRONT. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION THROUGH EARLY FRIDAY MORNING. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...LEADING TO THE POSSIBILITY OF FLASH FLOODING. THE MISSISSIPPI RIVER AT CHESTER IS EXPECTED TO DROP BELOW FLOOD STAGE THURSDAY AFTERNOON. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD WARNING OR STATEMENT FOR MORE INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY NIGHT AS MOISTURE RETURNS INTO THE REGION AHEAD OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR TODAY AND TONIGHT FOR PORTIONS OF SOUTHERN AND CENTRAL MISSOURI...AS WELL AS SOUTHWESTERN ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Local storm report, Mar 26, 3:11 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 SW POTOSI 37.88N 90.85W
03/26/2008 E0.75 INCH WASHINGTON MO CO-OP OBSERVER
PENNY SIZE HAIL REPORTED BY COOPERATIVE OBSERVER.
&&
RPRZYLocal storm report, Mar 26, 3:30 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 3 E POTOSI 37.94N 90.73W
03/26/2008 M0.75 INCH WASHINGTON MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL.
&&
RPRZYLocal storm report, Mar 26, 3:36 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 W PARK HILLS 37.85N 90.60W
03/26/2008 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL 4 W OF PARK HILLS.
&&
RPRZYLocal storm report, Mar 26, 3:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL PARK HILLS 37.85N 90.53W
03/26/2008 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
PENNY SIZE HAIL IN PARK HILLS.
&&
RPRZYLocal storm report, Mar 26, 4:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL ST. MARY 37.88N 89.95W
03/26/2008 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL REPORTED BY STORM SPOTTER.
&&
RPRZYLocal storm report, Mar 26, 4:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT WED MAR 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL WEINGARTEN 37.88N 90.22W
03/26/2008 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
DIME TO PENNY SIZE HAIL 2 WEST OF WEINGARTEN MO.
&&
RPRZYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:34 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 41 min |
| Mar 26, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 45 min |
| Mar 26, 2:25 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 35 min |
| Mar 26, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 44 min |
| Mar 26, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 49 min |
| Mar 26, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 33 min |
| Mar 26, 3:47 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.